Delaware, 2009Lightning Strike in Delaware, July 1, 2009
July 1, 2009 · NWS PHI · 1 event in 1 county or zone
A slow moving cold front helped trigger thunderstorms during the night of July 1st that produced both heavy downpours and frequent lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front helped trigger thunderstorms during the night of July 1st that produced both heavy downpours and frequent lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 1, 8:22 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 1, 8:22 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
922 PM EDT WED JUL 1 2009
.SYNOPSIS...
AN APPROACHING UPPER LEVEL WEATHER DISTURBANCE WILL HELP SURFACE LOW
PRESSURE DEVELOP OVER OUR AREA OVERNIGHT. THIS LOW WILL MOVE OFF THE
COAST THURSDAY MORNING, BUT THE AIRMASS WILL REMAIN UNSTABLE
THURSDAY. HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD SLOWLY
TOWARD OUR REGION LATER THURSDAY THROUGH SATURDAY. LOW PRESSURE
ALOFT WILL KEEP THE WEATHER PATTERN UNSETTLED THROUGH THE EARLY PART
OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND A FEW EMBEDDED STRONG THUNDERSTORMS WERE KNOCKING ON THE
DOOR OF OUR SOUTHWESTERN ZONES AT 01Z...AND THIS WAS SIGNALING THE
DETERIORATION OF CONDITIONS FOR THE OVERNIGHT PERIOD. IT WAS DECIDED
TO LEAVE IN CATEGORICAL POPS FOR MOST OF THE AREA, EXCEPT LIKELY FAR
SOUTHEAST, BUT CHANGE TO WORDING TO OCCASIONAL. SOME ENHANCED
WORDING WAS ALSO ADDED FOR THE OVERNIGHT PERIOD, WITH A MENTION OF
HAIL AND HEAVY RAINFALL DUE TO SOME OF THE CELLS HAVING RATHER
TALL TOPS UP TO 40 THOUSAND FEET.
SO, THIS NEXT VORTICITY MAXIMUM WILL SWING ACROSS OUR AREA OVERNIGHT
AND INDUCE A WEAK SURFACE LOW TO FORM OVER OUR AREA. THE SEVERE
STORMS PREDICTION CENTER HAS TRIMMED THE SLIGHT RISK AREA BACK A
BIT FROM THE FAR NORTHERN ZONES, OTHERWISE IT WAS FELT THAT ANY
SEVERE ACTIVITY WOULD BE PRETTY ISOLATED.
PRECIPITABLE WATER VALUES ARE IN THE 1.5 TO 2.0 INCH RANGE OVERNIGHT,
SO LOCALIZED FLOODING WILL BE A CONCERN TOO. THE OVERALL QPF
EXPECTED AND FLOOD GUIDANCE VALUES SEEM TO PRECLUDE THE ISSUANCE OF
ANY FLOOD WATCHES AT THIS TIME.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THE LAST FEW SHORT WAVES WILL MOVE AROUND THE UPPER LOW THURSDAY.
THIS SHOULD KEEP PLENTY OF CLOUDS AND SHOWERS FIRST THING IN THE
MORNING AND THEN MORE SCATTERED ACTIVITY DURING THE AFTERNOON AND
EVENING. THE HIGHEST POPS WILL BE ACROSS THE NORTHERN HALF OF THE
AREA THURSDAY AND THURSDAY NIGHT WITH CHC POPS OVER THE SOUTHERN
DELMARVA.
A SLOWLY IMPROVING WEATHER PICTURE IS FORESEEN FRI AND SAT AS THE
UPPER LOW WEAKENS. A WEAK AREA OF HIGH PRESSURE OVER THE OHIO
VALLEY WILL SLOWLY BUILD IN AND IT SHOULD BRING SOME DRIER AIR FOR
OUR REGION. THERE WILL STILL BE A CHC FOR A SHOWER OR TSTM ACROSS
THE NORTHERN AREAS FOR FRIDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER LOW THAT WILL CREATE THE UNSETTLED WEATHER IN THE SHORTER
RANGES OF THE FORECAST WILL BE LIFTING AWAY DURING THE LATER PART OF
THE WEEKEND. UPPER HEIGHTS WILL INCREASE AND WEAK SURFACE HIGH
PRESSURE WILL INFLUENCE THE WEATHER THROUGH THE EARLY PART OF NEXT
WEEK. LITTLE IN THE WAY OF RAINFALL IS EXPECTED DURING THE PERIOD
WITH POPS IN THE NONE OR SLGT CHC RANGE THROUGH THE PERIOD. THE HPC
PROGS INDICATE A WEAK WAVE MOVING BY TO THE SOUTH SUN-MON, BUT
NOTHING HIGHER THAN SLGT CHC POPS WILL BE NEEDED FOR THIS NOW.
TEMPERATURES DURING THE EXTENDED PERIOD WILL BE CLOSE TO NORMAL FOR
EARLY JULY WITH LOW TO MID 80S FOR HIGH TEMPERATURES AND LOWS
RANGING FROM THE LOW TO MID 60S.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THERE HAVE BEEN SOME SCATTERED TSTMS THIS EVENING. HOWEVER, ALL
SITES BUT KTTN WERE MISSED. THERE WILL STILL BE THE POSSIBILITY OF
SHOWERS TSTMS OVER THE TAF SITES TONIGHT AND HAVE TRIED TO TIME THE
OCCURRENCE OF ANY TSRA, BUT THEY HAVE BEEN IN NO HURRY TO ADVANCE N
AND E.
THE ONLY OTHER PROBLEM IS AT KACY, WHERE SOME LOW CLOUDS OVER THE
OCEAN MOVED INLAND AND HAVE BROUGHT IFR CIGS. EXPECT THESE CIGS TO
CONTINUE. THE POTENTIALLY GOOD NEWS HERE IS THAT THE STABLE AIR
WHICH BROUGHT THE LOW CLOUDS MAY HELP KEEP TSRA AT BAY FOR KACY.
A DISTURBANCE IN THE UPPER ATMOSPHERE WAS LOCATED OVER VIRGINIA WILL
LIFT OVER OUR REGION OVERNIGHT. IT LOOKS AS THOUGH THE BETTER CHANCE
FOR ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST OUT AHEAD OF THE
DISTURBANCE.
IT SEEMS AS THOUGH ADDITIONAL SHOWERS WILL LINGER OVERNIGHT, ONCE
THE DISTURBANCE PASSES TO OUR NORTHEAST. THERE COULD ALSO BE SOME
LOW CLOUDS AND VISIBILITY RESTRICTIONS. ANOTHER UPPER AIR
DISTURBANCE MAY BRING ADDITIONAL THUNDERSTORMS TO OUR REGION BETWEEN
0800Z AND 1200Z ON THURSDAY.
ONCE THE SECOND DISTURBANCE PASSES, GRADUAL CLEARING IS EXPECTED
DURING THE COURSE OF THURSDAY MORNING. VFR CONDITIONS SHOULD
PREVAIL FROM LATE THURSDAY MORNING INTO THURSDAY AFTERNOON.
HOWEVER, SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ON
THURSDAY AFTERNOON.
OUTLOOK...
THERE MAY BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON
FRIDAY. MAINLY VFR CONDITIONS ARE EXPECTED FROM FRIDAY NIGHT INTO
MONDAY.
&&
.MARINE...
WEAK LOW PRESSURE WILL LIFT TO THE NORTHEAST AND IT SHOULD PASS OVER
OUR REGION ON THURSDAY MORNING. A SERIES OF WEAK FRONTAL BOUNDARIES
FROM THE WEST AND NORTHWEST ARE EXPECTED FOR THE HOLIDAY WEEKEND.
WITH NO STRONG WEATHER SYSTEMS ANTICIPATED, CONDITIONS SHOULD REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY. HOWEVER, ANY
THUNDERSTORMS COULD CAUSE WIND SPEEDS AND WAVES TO INCREASE IN THEIR
VICINITY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS... / OHARA
NEAR TERM... / OHARA
SHORT TERM...OHARA
LONG TERM...OHARA
AVIATION...NIERENBERG / IOVINO
MARINE...NIERENBERG / IOVINO
Hazardous weather outlook, Jul 1, 8:05 PM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT WED JUL 1 2009
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ054-055-
060>062-067>071-030115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
905 PM EDT WED JUL 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED OUR AREA UNDER A SLIGHT RISK
OF SEVERE THUNDERSTORMS FOR TONIGHT. ISOLATED THUNDERSTORMS...
MAINLY INTO THE EARLY OVERNIGHT PERIOD...COULD PRODUCE DAMAGING
WIND GUSTS AND LARGE HAIL...AS WELL AS FREQUENT DANGEROUS CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-007-008-030115-
SUSSEX-WARREN-MORRIS-
905 PM EDT WED JUL 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED OUR AREA UNDER A SLIGHT RISK
OF SEVERE THUNDERSTORMS FOR TONIGHT. ISOLATED THUNDERSTORMS...
MAINLY INTO THE EARLY OVERNIGHT PERIOD...COULD PRODUCE DAMAGING
WIND GUSTS AND LARGE HAIL...AS WELL AS FREQUENT DANGEROUS CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-030115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
905 PM EDT WED JUL 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED OUR COASTAL WATERS AREA
UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TONIGHT. ISOLATED
THUNDERSTORMS COULD PRODUCE HIGH WIND GUSTS AND LARGE HAIL...AS
WELL AS FREQUENT DANGEROUS CLOUD TO SURFACE LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 5:36 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 PM EDT WED JUL 1 2009
NJZ012-013-015-019-027-PAZ069-012330-
BUCKS PA-MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
636 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...MERCER...
MIDDLESEX AND MONMOUTH COUNTIES...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
TRENTON TO 11 MILES SOUTH OF TRENTON...MOVING EAST AT 5 MPH. THE
THUNDERSTORMS WILL BE NEAR WHITE HORSE AROUND 645 PM...EDINBURG
AROUND 700 PM...FIELDSBORO AROUND 715 PM...WINDSOR AND JACKSONVILLE
AROUND 730 PM. THESE STORMS HAVE FORMED ALONG THE BOUNDARY BETWEEN
THE SEA BREEZE FRONT AND THE PREVIOUS STRONG THUNDERSTORMS IN BUCKS
COUNTY. ANOTHER ISOLATED STRONG THUNDERSTORM WAS OVER PEMBERTON IN
BURLINGTON COUNTY.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
TFG
Local storm report, Jul 1, 7:17 PM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FLORENCE 40.11N 74.79W
07/01/2009 E0.25 INCH BURLINGTON NJ TRAINED SPOTTER
PEA SIZE HAIL IN FLORENCE.
0725 PM HAIL CREAM RIDGE 40.13N 74.52W
07/01/2009 E0.50 INCH MONMOUTH NJ TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN CREAM RIDGE.
&&
NIERENBERG/AGNELLOSpecial weather statement, Jul 1, 7:51 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 PM EDT WED JUL 1 2009
DEZ002-003-MDZ012-015-019-020-020245-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-KENT DE-QUEEN ANNES MD-
TALBOT MD-
851 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNES...
SUSSEX AND TALBOT COUNTIES...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES
WEST OF EASTON TO 54 MILES SOUTHWEST OF SALISBURY...MOVING EAST AT
30 MPH. THE THUNDERSTORMS WILL BE NEAR CHESTER...STEVENSVILLE AROUND
900 PM...GRASONVILLE...QUEENSTOWN AROUND 915 PM...CORDOVA...SKIPTON
AROUND 930 PM...GRIFFIN...HILLSBORO AROUND 945 PM...DENTON AND
GREENSBORO AROUND 1000 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE
STRONGEST OF STORMS IN THIS AREA. EXPECT FREQUENT LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
TFG
Special weather statement, Jul 1, 8:01 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EDT WED JUL 1 2009
PAZ054-060-061-020300-
BERKS PA-CARBON PA-LEHIGH PA-
901 PM EDT WED JUL 1 2009
...A STRONG THUNDERSTORM WILL AFFECT BERKS...AND POSSIBLY CARBON AND
LEHIGH COUNTIES...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF READING...MOVING NORTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR WERNERSVILLE AROUND 900 PM...
WOMELSDORF...ROBESONIA AROUND 915 PM...STRAUSSTOWN...BERNVILLE AROUND
930 PM...PORT CLINTON...HAMBURG AROUND 945 PM...PORT CLINTON AND
LENHARTSVILLE AROUND 1000 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. WIND GUSTS TO AROUND 35 MPH ARE ALSO POSSIBLE.
TFG
Special weather statement, Jul 1, 9:17 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 PM EDT WED JUL 1 2009
NJZ007-009-PAZ054-055-060>062-068-069-020415-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MONTGOMERY PA-NORTHAMPTON PA-WARREN NJ-
1017 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON AND WARREN
COUNTIES...
AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 20 MILES
NORTHWEST OF TRENTON TO 14 MILES EAST OF READING...MOVING NORTH AT
10 TO 15 MPH. THE THUNDERSTORMS WILL BE NEAR LUMBERVILLE...RED HILL
AROUND 1030 PM...BYRAM...STOCKTON AROUND 1045
PM...TINICUM...OTTSVILLE AROUND 1100 PM...ERWINNA...RICHLANDTOWN
AROUND 1115 PM...FRENCHTOWN AND ZIONSVILLE AROUND 1130 PM.
THESE STORMS IF THEY MAINTAIN THEMSELVES WOULD REACH THE POCONOS
AND WARREN COUNTY ABOUT MIDNIGHT.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
TFG
Special weather statement, Jul 1, 9:30 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT WED JUL 1 2009
DEZ001>004-MDZ008-012-015-020-NJZ016>018-021>025-PAZ067-070-071-
020430-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-CUMBERLAND NJ-
DELAWARE PA-DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-
KENT MD-KENT DE-NEW CASTLE DE-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-
1030 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAPE MAY...
CAROLINE...CECIL...CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...
KENT...NEW CASTLE...PHILADELPHIA...QUEEN ANNES...SALEM AND SUSSEX
COUNTIES...
AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND SCATTERED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 17 MILES SOUTHEAST OF LANCASTER TO 22 MILES WEST OF
MIDDLETOWN TO 20 MILES NORTHEAST OF EASTON TO 23 MILES SOUTH OF
SALISBURY...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
ATGLEN...PARKESBURG AROUND 1045 PM...MODENA...SOUTH COATESVILLE
AROUND 1100 PM...MARSHALLTON...DOWNINGTOWN AROUND 1115 PM...WEST
CHESTER...WEST GOSHEN AROUND 1130 PM...NEWTOWN SQUARE AND
DEVON-BERWYN AROUND 1145 PM.
VERY HEAVY RAIN WILL FALL WITH THE STRONGEST STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO AROUND 35 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS IN THIS AREA. EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS.
TFG
Lightning, New Castle
- When
- July 1, 11:05 PM EST
- Where
- New Castle County, 1.34 mi WNW of Bear
- Property damage
- $125,000
- Reported by
- Newspaper
- Coordinates
- 39.636, -75.694
A lightning strike caused a townhouse fire on Creekside Court in the Christine Hollow Development in Bear. The fire burned the roof of the townhouse and adjacent townhouses also suffered minor damage. The townhome residents were displaced. Damage was estimated at $125,000.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Massachusetts, July 1, 20091 death · 0.75 in hail · 4 events
- Heat in Pennsylvania, July 1, 20091 death · 1 event
- Flooding in North Dakota, July 1 to 31, 2009$6.0 million · 3 events
- Tornado and Flood in Florida, July 1 to 3, 20091 injured · $910,000 · EF0 · 8 events
- Flash Flooding and Hail in New York, July 1, 2009$100,000 · 1.5 in hail · 24 events
- Flash Flooding and Hail in Connecticut, July 1, 2009$70,000 · 0.75 in hail · 10 events
- Flash Flooding and Flooding in Rhode Island, July 1, 2009$50,000 · 0.75 in hail · 8 events
- Drought in Texas, July 1 to 31, 2009$54,000 · 6 events
- Damaging Wind in South Carolina, July 1, 2009$60,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, July 1, 2009$32,000 · 1 in hail · 14 events
- Flash Flood in Connecticut, July 1, 2009$50,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 1, 2009$21,000 · 2 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185866.